Advertisement

Journal of Elliptic and Parabolic Equations

, Volume 5, Issue 2, pp 325–347 | Cite as

A priori estimates for solutions to a class of obstacle problems under pq-growth conditions

  • Chiara GavioliEmail author
Article
  • 20 Downloads

Abstract

In this paper we would like to complement the results contained in Gavioli (Forum Math, to appear) by dealing with the higher differentiability of integer order of solutions to a class of obstacle problems under non-standard growth conditions, fulfilling variational inequalities of the kind
$$\begin{aligned} \int _{\varOmega } \langle {\mathcal {A}}(x, Du), D(\varphi - u) \rangle \, dx \ge 0 \qquad \forall \, \varphi \in {\mathcal {K}}_{\psi }(\varOmega ). \end{aligned}$$
Here the operator \({\mathcal {A}}\) satisfies pq-growth conditions with p and q related by
$$\begin{aligned} \frac{q}{p} < 1 + \frac{1}{n} - \frac{1}{r}\,, \end{aligned}$$
(1)
being \(r>n\). More precisely the function \(\psi \in W^{1,p}(\varOmega )\), called obstacle, is such that \(D\psi \in W^{1,r}_{\mathrm{loc}}(\varOmega )\) and \({\mathcal {K}}_{\psi }=\{w \in W^{1,p}(\varOmega ): w \ge \psi \,\, \text {a.e. in }\varOmega \}\) is the class of admissible functions. The main difference with the previous work (Gavioli in Forum Math, to appear) is that here we assume the same regularity both for the gradient of the obstacle \(D\psi\) and for the partial map \(x\mapsto {\mathcal {A}}(x,\xi )\), that is, a higher differentiability of Sobolev order in the space \(W^{1,r}\) with the same \(r>n\) appearing in (1). For the sake of clarity, we focus on the derivation of the a priori estimates since the approximation procedure is standard and can be found in Cupini et al. (Nonlinear Anal 154:7–24, 2017), Cupini et al. (Differ Equ 265(9):4375–4416, 2018), Cupini et al. (Nonlinear Anal 54(4):591–616, 2003), Eleuteri et al. Ann Mat Pura Appl (195(5):1575–1603, 2016) and Gavioli (Forum Math, to appear).

Keywords

Variational inequalities Obstacle problems Higher differentiability Non-standard growth 

Mathematics Subject Classification

35J87 49J40 47J20 

Notes

Compliance with ethical standards

Conflict of interest

The author declares that she has no conflict of interest.

Ethical approval

This article does not contain any studies with human participants or animals performed by the author.

References

  1. 1.
    Baisón, A.L., Clop, A., Giova, R., Orobitg, J., Passarelli di Napoli, A.: Fractional differentiability for solutions of nonlinear elliptic equations. Potential Anal. 46(3), 403–430 (2017)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Benassi, C., Caselli, M.: Lipschitz continuity results for a class of obstacle problems, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. (to appear)Google Scholar
  3. 3.
    Bögelein, V., Duzaar, F., Marcellini, P.: Parabolic systems with p, q-growth: a variational approach. Arch. Ration. Mech. Anal. 210(1), 219–267 (2013)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bögelein, V., Duzaar, F., Marcellini, P.: Existence of evolutionary variational solutions via the calculus of variations. J. Differ. Equ. 256(12), 3912–3942 (2014)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bögelein, V., Duzaar, F., Marcellini, P.: A time dependent variational approach to image restoration. SIAM J. Imaging Sci. 8(2), 968–1006 (2015)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Carrozza, M., Kristensen, J., Passarelli di Napoli, A.: Higher differentiability of minimizers of convex variational integrals. Ann. Inst. H. Poincaré Anal. Non Linéaire 28(3), 395–411 (2011)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Clop, A., Giova, R., Passarelli di Napoli, A.: Besov regularity for solutions of \(p\)-harmonic equations. Adv. Nonlinear Anal. 8(1), 395–411 (2019)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Colombo, M., Mingione, G.: Regularity for double phase variational problems. Arch. Ration. Mech. Anal. 215(2), 443–496 (2015)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Colombo, M., Mingione, G.: Bounded minimisers of double phase variational integrals. Arch. Ration. Mech. Anal. 218(1), 219–273 (2015)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Cupini, G., Giannetti, F., Giova, R., Passarelli di Napoli, A.: Higher integrability for minimizers of asymptotically convex integrals with discontinuous coefficients. Nonlinear Anal. 154, 7–24 (2017)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Cupini, G., Giannetti, F., Giova, R., Passarelli di Napoli, A.: Regularity results for vectorial minimizers of a class of degenerate convex integrals. J. Differ. Equ. 265(9), 4375–4416 (2018)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Cupini, G., Guidorzi, M., Mascolo, E.: Regularity of minimizers of vectorial integrals with p-q growth. Nonlinear Anal. 54(4), 591–616 (2003)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Cupini, G., Marcellini, P., Mascolo, E.: Existence and regularity for elliptic equations under \(p, q\)-growth. Adv. Differ. Equ. 19(7–8), 693–724 (2014)MathSciNetzbMATHGoogle Scholar
  14. 14.
    De Filippis, C., Palatucci, G.: Hölder regularity for nonlocal double phase equations. J. Differ. Equ. 267(1), 547–586 (2018)CrossRefGoogle Scholar
  15. 15.
    Eleuteri, M., Marcellini, P., Mascolo, E.: Lipschitz continuity for energy integrals with variable exponents, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 27(1), 61–87 (2016)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Eleuteri, M., Marcellini, P., Mascolo, E.: Lipschitz estimates for systems with ellipticity conditions at infinity. Ann. Mat. Pura Appl. 195(5), 1575–1603 (2016)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Eleuteri, M., Marcellini, P., Mascolo, E.: Regularity for scalar integrals without structure conditions. Adv. Calc. Var. (2018).  https://doi.org/10.1515/acv-2017-0037
  18. 18.
    Eleuteri, M., Passarelli di Napoli, A.: Higher differentiability for solutions to a class of obstacle problems, Calc. Var., 57 (5), 115 (2018)Google Scholar
  19. 19.
    Eleuteri, M., Passarelli di Napoli, A.: Regularity results for a class of non-differentiable obstacle problems. Nonlinear Anal. (2019).  https://doi.org/10.1016/j.na.2019.01.024
  20. 20.
    Gavioli, C.: Higher differentiability of solutions to a class of obstacle problems under non-standard growth conditions, Forum Math. (to appear)Google Scholar
  21. 21.
    Giova, R.: Higher differentiability for n-harmonic systems with Sobolev coefficients. J. Differ. Equ. 259(1), 5667–5687 (2015)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Giova, R., Passarelli di Napoli, A.: Regularity results for a priori bounded minimizers of non-autonomous functionals with discontinuous coefficients. Adv. Calc. Var. 12(1), 85–110 (2019)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Giusti, E.: Direct methods in the calculus of variations. World Scientific, River Edge (2003)CrossRefGoogle Scholar
  24. 24.
    Hajłasz, P.: Sobolev spaces on an arbitrary metric space. Potential Anal. 5(4), 403–415 (1996)MathSciNetzbMATHGoogle Scholar
  25. 25.
    Marcellini, P.: Regularity of minimizers of integrals of the calculus of variations with nonstandard growth conditions. Arch. Ration. Mech. Anal. 105(3), 267–289 (1989)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Marcellini, P.: Regularity and existence of solutions of elliptic equations with \(p, q\)-growth conditions. J. Differ. Equ. 90(1), 1–30 (1991)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Marcellini, P.: Regularity for elliptic equations with general growth conditions. J. Differ. Equ. 105(2), 296–333 (1993)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Marcellini, P.: Regularity for some scalar variational problems under general growth conditions. J. Optim. Theory Appl. 90(1), 161–181 (1996)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Marcellini, P.: A variational approach to parabolic equations under general and \(p, q\)-growth conditions. Nonlinear Anal. (2019).  https://doi.org/10.1016/j.na.2019.02.010
  30. 30.
    Passarelli di Napoli, A.: Higher differentiability of minimizers of variational integrals with Sobolev coefficients. Adv. Calc. Var. 7(1), 59–89 (2014)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Passarelli di Napoli, A.: Higher differentiability of solutions of elliptic systems with Sobolev coefficients: the case \(p = n = 2\). Potential Anal. 41(3), 715–735 (2014)MathSciNetCrossRefGoogle Scholar
  32. 32.
    Passarelli di Napoli, A.: Regularity results for non-autonomous variational integrals with discontinuous coefficients, Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 26(4), 475–496 (2015)MathSciNetCrossRefGoogle Scholar
  33. 33.
    Ragusa, M.A., Tachikawa, A.: Regularity for minimizers for functionals of double phase with variable exponents. Adv. Nonlinear Anal. 9(1), 710–728 (2019)MathSciNetCrossRefGoogle Scholar

Copyright information

© Orthogonal Publisher and Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Dipartimento di Scienze Fisiche, Informatiche e MatematicheUniversità degli Studi di Modena e Reggio EmiliaModenaItaly

Personalised recommendations